Alert archive / Alabama / River Flood Warnings in 2009
River Flood Warning 82, NWS Birmingham, AL
NWS Birmingham, AL issued this river flood warning at Dec 18, 2009, 9:38 AM CST for Greene County, Hale County, Marengo County, Alabama. It took effect at Dec 20, 2009, 8:34 AM CST. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Dec 18, 2009, 9:38 AM CST (15:38 UTC)
- In effect from
- Dec 20, 2009, 8:34 AM CST
- Expired
- Dec 20, 2009, 6:54 PM CST
- In force
- 10 hr
- Issued by
- NWS Birmingham, AL
- Flood severity
- Minor
Counties Greene County, AL, Hale County, AL, Marengo County, AL
The radar
The Birmingham radar (KBMX), 113 km from the middle of the area, began a volume at 15:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Black Warrior River below Selden Dam (WLDA1).
- Action stage
- 90 ft
- Minor stage
- 90 ft
- Moderate stage
- 102 ft
- Major stage
- 105 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02466030, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this river flood warning went out at Dec 18, 6:10 AM CST, 3 hours 28 minutes earlier.
Area forecast discussion, Dec 18, 6:10 AM CST, 3 hours 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 610 AM CST FRI DEC 18 2009 .UPDATE...FOR AVIATION. && .DISCUSSION... GULF LOW CURRENTLY TRUCKING NEWD ACROSS NRN GULF JUST S OF MOUTH OF MS RVR...MS/AL COAST...AND WILL CONTINUE NEWD INTO FL/GA DURING THE DAY TODAY AND ON THE ATLANTIC COAST OVERNIGHT. MODERATE TO HEAVY RAIN EXPECTED TO CONTINUE FOR MUCH OF THE MORNING ACROSS C AL...THEN TAPER OFF FROM SW TO NE ACROSS THE AREA AS LOW MOVES OUT. HAVE EXPANDED THE FLASH FLOOD WATCH TO MOST OF THE CWA TO ACCOUNT FOR MORE WIDESPREAD HEAVY RAINFALL POTENTIAL. WITH TIGHT GRADIENTS BREEZY CONDITIONS WILL REMAIN A POSSIBILITY. LATEST GUIDANCE INDICATES THIS AREA WILL BE MAINLY ACROSS THE SRN C AL COUNTIES...CLOSER TO LOW FOR THIS MORNING. HAVE ADJUSTED WIND ADVISORY ACCORDINGLY. STILL NOT LOOKING FOR SEVERE WEATHER TO BE MUCH OF A FACTOR AS THE LOW SHOULD STAY TO THE S...BUT INSTEAD A COLD RAIN EVENT. FRI NT WILL BE COOLER WITH NW FLOW AS THE SYSTEM EXITS...WITH ONLY A CHANCE OF LINGERING RAIN NE SECTIONS THIS EVENING. MOISTURE WILL BECOME LIMITED AT THIS TIME. MAIN UPPER LOW WILL DIG AND MOVE ACROSS THE C/NE U.S. TODAY INTO SAT...BRINGING A COUPLE OF IMPULSES ACROSS THE AREA FOR SAT/SAT NT. AGAIN...MOISTURE WILL REMAIN SOMEWHAT LIMITED SAT/SAT NT...WITH ONLY A SLIGHT CHANCE OF A LIGHT RAIN DURING THE DAY AND POSSIBLY SOME FLURRIES FOR SAT NT BEFORE OUR UPPER SYSTEM COMPLETELY PULLS OUT TO OUR NE. NOT EXPECTING MUCH IF ANY ACCUMULATION. IF ANY FROZEN PRECIPITATION FALLS IT SHOULDNT BE A HAZARD OR MEASURABLE. LOOKING AT A BREAK FOR SUN THRU TUE AS A REINFORCING SHOT OF COOL AIR MOVES THROUGH THE FIRST PART OF THE WORK WEEK. AS WE MOVE INTO MID WEEK LOOKING FOR HIGH PRESSURE TO WEAKEN AND OUR NEXT LOW PRESSURE SYSTEM WILL MOVE ACROSS AL. MODELS ARE WARMER FOR MID WEEK PRECIPITATION SO LESS LIKELY FOR WINTER WEATHER AND MORE LIKELY FOR STORMS. ONLY HAVE RAIN IN AS FOR NOW...MAY NEED TO ADD TS TO GRIDS AS WE GET CLOSER SINCE LOW MAY TRACK FURTHER ACROSS AREA. POST FRONTAL BY THE END OF THE WEEK AND OUR EXTENDED TOWARD CHRISTMAS (CHRISTMAS EVE)...CONFIDENCE IS LOWER AS MODELS TEND TO BE GENEROUS WITH WRAP AROUND MOISTURE IN THE EXTENDED THEN TAKE IT AWAY. SO NOT COUNTING ANY FLAKES TILL SOME I CAN SEE A LITTLE CONSISTENCY. && .AVIATION...12Z TAF DISCUSSION. LIGHT TO MODERATE RAINFALL WILL CONTINUE FOR ALL TAF SITES THIS MORNING...AND WENT WITH PREVAILING MVFR TO IFR CEILINGS FOR MGM AND TOI DUE TO LOW STRATUS THAT WILL PERSIST FOR MUCH OF THE DAY TODAY. ELSEWHERE...CEILINGS AND VISIBILITIES WILL DROP FOR A PERIOD OF TIME THIS MORNING ASSOCIATED WITH HEAVIER RAINFALL THAT WILL BE MOVING OVER THE CENTRAL PORTIONS OF THE STATE...AND MVFR TO IFR CONDITIONS CAN BE EXPECTED. AS THE HEAVIEST RAINFALL MOVES OFF TO THE NORTHEAST OF THE AREA THIS AFTERNOON...WINDS WILL SHIFT AROUND TO THE NORTH NORTHWEST...AND IFR STRATUS IS EXPECTED TO DEVELOP FOR ALL SITES DURING THE OVERNIGHT HOURS. && .PRELIMINARY POINT TEMPS/POPS... GADSDEN 47 34 44 29 45 / 100 30 30 20 10 ANNISTON 47 34 45 28 46 / 100 20 20 20 10 BIRMINGHAM 47 34 47 29 47 / 100 20 20 20 0 TUSCALOOSA 52 36 48 30 50 / 90 10 10 10 0 CALERA 48 35 47 30 48 / 100 10 20 10 0 AUBURN 46 34 47 29 49 / 100 10 10 10 0 MONTGOMERY 51 38 50 30 52 / 100 10 10 10 0 TROY 51 37 50 29 52 / 100 10 10 10 0 && .BMX WATCHES/WARNINGS/ADVISORIES...NONE. &&
Hazardous weather outlook, Dec 18, 6:19 AM CST, 3 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 619 AM CST FRI DEC 18 2009 ALZ011>015-017>050-191219- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 619 AM CST FRI DEC 18 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...TODAY AND TONIGHT. A STRONG LOW PRESSURE SYSTEM IS EXPECTED TO BRING 1 TO 3 INCHES OF RAIN TO CENTRAL ALABAMA THROUGH NOON ON FRIDAY. LOCALIZED HIGHER AMOUNTS ARE POSSIBLE. A FLASH FLOOD WATCH HAS BEEN ISSUED FOR ALL OF CENTRAL ALABAMA...AND IS VALID UNTIL NOON ON FRIDAY. WINDY CONDITIONS WILL ALSO DEVELOP IN ASSOCIATION WITH THE STRONG LOW PRESSURE SYSTEM. SUSTAINED WINDS WILL INCREASE TO AROUND 15 MPH WITH A FEW GUSTS OF 30 MPH POSSIBLE. THE BEST CHANCE FOR THESE WINDY CONDITIONS WILL BE SOUTH OF A LINE FROM SELMA...TO MONTGOMERY ...TO AUBURN. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. AREA RIVERS WILL LIKELY REMAIN SWOLLEN INTO THE WEEKEND AND SOME RIVER STAGES WILL REMAIN ABOVE ACTION STAGE. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT MAY BE NECESSARY TODAY. 27
In the hours before
Local storm report, Dec 18, 9:17 AM CST, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
917 AM CST FRI DEC 18 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0910 AM FLOOD SYLACAUGA 33.18N 86.26W
12/18/2009 TALLADEGA AL LAW ENFORCEMENT
ALABAMA AVE AT TUSKEGEE AVE IS FLOODED IN DOWNTOWN
SYLACAUGA.
&&
GOLDENLocal storm report, Dec 18, 9:20 AM CST, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
920 AM CST FRI DEC 18 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0910 AM FLOOD SYCAMORE 33.25N 86.20W
12/18/2009 TALLADEGA AL LAW ENFORCEMENT
MAIN ST IS FLOODED AND IMPASSABLE NEAR THE POST OFFICE IN
SYCAMORE.
&&
GOLDENThe office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 17, 9:00 PM CST | Wind Advisory | BMX | Autauga, Barbour, Bullock, Calhoun, Chambers, Chilton and 17 more | 15 hr |
| Dec 18, 3:30 AM CST | Areal Flood Advisory | BMX | Greene, Hale, Marengo, Sumter | 3 hr |
| Dec 18, 5:19 AM CST | Flash Flood Warning | BMX | Greene, Hale, Marengo, Sumter | 3 hr |
| Dec 18, 6:02 AM CST | Areal Flood Advisory | BMX | Walker, Winston | 3 hr |
| Dec 18, 6:58 AM CST | Areal Flood Advisory | BMX | Greene, Hale, Pickens, Sumter | 3 hr |
| Dec 18, 7:24 AM CST | Areal Flood Advisory | BMX | Jefferson, Shelby | 3 hr |
| Dec 18, 8:50 AM CST | Areal Flood Advisory | BMX | Blount, Calhoun, Cherokee, Cleburne, Etowah, St. Clair and 1 more | 3 hr |
| Dec 18, 1:29 PM CST | River Flood Warning | BMX | Autauga, Dallas, Elmore, Lowndes, Montgomery | 4 days |
Nearby
River Flood Warnings in Alabama, 2009Every river flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.